Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 23, 2007, 4:49 AM CST for 12 counties in Texas. It took effect at Feb 23, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 4:49 AM CST (10:49 UTC)
- In effect from
- Feb 23, 2007, 12:00 PM CST
- Expired
- Feb 23, 2007, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3914 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 231049 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 449 AM CST FRI FEB 23 2007 TXZ036-042-232200- /O.CAN.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/ /O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ CROSBY-GARZA- 449 AM CST FRI FEB 23 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... ...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A DRYLINE WILL DEVELOP TODAY AS MOISTURE RETURNS FROM THE SOUTHEAST AND A STORM SYSTEM APPROACHES FROM THE WEST. THE LATEST INFORMATION SHOWS THAT THE DRYLINE IS EXPECTED TO FORM SLIGHTLY FURTHER WEST THAN PREVIOUSLY INDICATED. IT WILL STILL MOVE EAST ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...BUT CROSBY AND GARZA COUNTIES ARE NO LONGER EXPECTED TO EXPERIENCE EXTENDED DRY CONDITIONS WARRANTING A RED FLAG WARNING TODAY. AS THE STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA ON SATURDAY IT IS EXPECTED THAT DRY AIR WILL MOVE INTO THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD ANYTHING BE IGNITED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ024-030-231200- /O.CAN.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/ BRISCOE-FLOYD- 449 AM CST FRI FEB 23 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A DRYLINE WILL DEVELOP TODAY AS MOISTURE RETURNS FROM THE SOUTHEAST AND A STORM SYSTEM APPROACHES FROM THE WEST. THE LATEST INFORMATION SHOWS THAT THE DRYLINE IS EXPECTED TO FORM SLIGHTLY FURTHER WEST THAN PREVIOUSLY INDICATED. IT WILL STILL MOVE EAST ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...BUT BRISCOE AND FLOYD COUNTIES ARE NO LONGER EXPECTED TO EXPERIENCE EXTENDED DRY CONDITIONS WARRANTING A RED FLAG WARNING TODAY. AS THE STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA ON SATURDAY IT IS EXPECTED THAT DRY AIR WILL MOVE INTO THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD ANYTHING BE IGNITED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ033>035-039>041-232200- /O.UPG.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/ /O.NEW.KLUB.FW.W.0002.070223T1800Z-070224T0200Z/ /O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 449 AM CST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS ON THE CAPROCK. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL INCREASE TODAY IN RESPONSE TO A STRONG STORM SYSTEM THAT WILL PASS ACROSS THE SOUTHERN ROCKIES. THIS WILL CAUSE WINDS AT THE 20-FOOT LEVEL TO INCREASE TO 20 MPH OR GREATER BY THE AFTERNOON AS RELATIVE HUMIDITIES DECREASE TO LESS THAN 15 PERCENT WEST OF A DRYLINE. THE FIRE DANGER WILL REMAIN HIGH OR VERY HIGH WITH DRY AND CURED LIGHT FUELS AND ABOVE NORMAL TEMPERATURES. AS THIS STRONG STORM MOVES ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA ON SATURDAY IT IS EXPECTED THAT DRY AIR WILL MOVE INTO THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD ANYTHING BE IGNITED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ021>023-027>029-232200- /O.UPG.KLUB.FW.A.0001.070223T1800Z-070224T0100Z/ /O.NEW.KLUB.FW.W.0002.070223T1800Z-070224T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE- 449 AM CST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE SOUTH PLAINS OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS ON THE CAPROCK. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT WILL INCREASE TODAY IN RESPONSE TO A STRONG STORM SYSTEM THAT WILL PASS ACROSS THE SOUTHERN ROCKIES. THIS WILL CAUSE WINDS AT THE 20-FOOT LEVEL TO INCREASE TO 20 MPH OR GREATER BY THE AFTERNOON AS RELATIVE HUMIDITIES DECREASE TO WEST OF A DRYLINE. THE FIRE DANGER WILL REMAIN HIGH OR VERY HIGH WITH DRY AND CURED LIGHT FUELS AND ABOVE NORMAL TEMPERATURES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ037-038-043-044-232200- /O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ DICKENS-KING-KENT-STONEWALL- 449 AM CST FRI FEB 23 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON ACROSS THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A STRONG STORM WILL MOVE ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA ON SATURDAY. THIS STORM WILL BRING VERY DRY AIR TO THE AREA ALONG WITH MUCH STRONGER WESTERLY WINDS. THIS WILL ELEVATE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES SHOULD ANYTHING BE IGNITED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KLUB 232129 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CST FRI FEB 23 2007 TXZ036>038-042>044-232230- /O.CAN.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 329 PM CST FRI FEB 23 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH FOR THE SOUTHEASTERN SOUTH PLAINS AND THE SOUTHERN LOW ROLLING PLAINS. ALTHOUGH HIGH WINDS ARE EXPECTED...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT IN THIS AREA. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ TXZ033>035-039>041-240200- /O.CON.KLUB.FW.W.0002.000000T0000Z-070224T0200Z/ /O.CON.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 329 PM CST FRI FEB 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE SOUTHWESTERN PORTION OF THE SOUTH PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... WINDS ACROSS THE REGION THIS AFTERNOON WILL CONTINUE AT OR ABOVE 20 MPH AT THE 20 FOOT LEVEL AS A POTENT UPPER LEVEL STORM SYSTEM OVER THE WESTERN U.S. CONTINUES TO MOVE TOWARD THE REGION. A DRY LINE THAT DEVELOPED ACROSS THE REGION THIS MORNING WILL MOVE EASTWARD DURING THE DAY BRINGING IN MUCH DRYER AIR TO THE REGION. THE VERY STRONG UPPER LEVEL LOW IS EXPECTED TO MOVE ACROSS THE TEXAS PANHANDLE EARLY SATURDAY MORNING AND WILL BE ACCOMPANIED BY AN INTENSIFYING SURFACE LOW. THE TIGHT GRADIENT ASSOCIATED WITH THIS SURFACE LOW WILL PRODUCE WINDS ABOVE 2O MPH AT THE 20 FOOT LEVEL ACROSS THE REGION. THE DRY AIR MOVING IN WITH THIS SYSTEM IS ALSO EXPECTED TO PRODUCE RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT OVER SOUTHWESTERN PORTIONS OF THE SOUTH PLAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ021>023-027>029-240200- /O.CON.KLUB.FW.W.0002.000000T0000Z-070224T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE- 329 PM CST FRI FEB 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. WINDS ACROSS THE REGION THIS AFTERNOON WILL CONTINUE AT OR ABOVE 20 MPH AT THE 20 FOOT LEVEL AS A POTENT UPPER LEVEL STORM SYSTEM OVER THE WESTERN U.S. CONTINUES TO MOVE TOWARD THE REGION. A DRY LINE THAT DEVELOPED ACROSS THE REGION THIS MORNING WILL MOVE EASTWARD DURING THE DAY BRINGING IN MUCH DRYER AIR TO THE REGION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:00 AM CST, 49 minutes earlier.
Area forecast discussion, Feb 23, 4:00 AM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 400 AM CST FRI FEB 23 2007 .SHORT TERM... 30-40KT SRLY LLJ IS RETURNING LOW-LVL MOISTURE BACK INTO WTX THIS MORNING. DEWPOINTS ALREADY NEAR 50 ACROSS THE SOUTHERN COUNTIES. IR SAT IMAGERY SHOWS LOW STRATUS ALSO ADVANCING NORTHWARD ACROSS THE CENTRAL PERMIAN BASIN. EXPECT THE STRATUS WILL CONTINUE TO EXPAND/DEVELOP NORTHWARD AND SHOULD COVER MUCH OF THE AREA EAST OF A LINE FROM BROWNFIELD...TO FLOYDADA...TO CHILDRESS BY DAYBREAK. MEANWHILE...WV IMAGERY SHOWS VIGOROUS SHORTWAVE TROUGH MOVING EASTWARD ACROSS THE GREAT BASIN. MODEL GUIDANCE IN GOOD AGREEMENT SHOWING AN 500MB OPEN WAVE NEAR THE TX/NM BORDER BY MIDNIGHT...WHICH THEN UNDERGOES RAPID DEEPENING AS IT MOVES NE ACROSS THE PANHANDLES BY SAT MORN. HAVE RETAINED SMALL POPS FOR ISOLD SHOWER OR TSTM DEVELOPMENT IN WAA REGIME OVER THE ROLLING PLAINS THIS MORNING. BY MIDDAY...DRYLINE SHOULD DEVELOP OFF THE CAPROCK AS SHALLOW MOISTURE IS RAPIDLY MIXED OUT ACROSS THE HIGHER TERRAIN. THERE ARE SOME DESCREPENCIES BETWEEN THE NAM AND GFS REGARDING THE LOW-LVL WIND FIELD...GFS KEEPS THE WIND BACKED TO THE SOUTH-SOUTHEAST ACROSS MUCH OF THE CENTRAL AND EASTERN CWA WHILE THE NAM VEERS WINDS TO THE SW QUICKLY ON THE CAPROCK. THIS HAS IMPLICATIONS FOR THE EVOLUTION OF THE DRYLINE...THUS WILL BE CONSERVATIVE WITH THIS FCST...WHICH WILL KEEP TSTM CHCS IN 2 EASTERN COLUMNS OF COUNTIES DESPITE NAM INDICATIONS THAT ACTIVITY MAY BE EAST OF THE CWA. AS LIFT FROM THE APPROACHING WAVE SPREAD OVER THE DRYLINE...TSTM INITIATION WILL BE POSSIBLE IN THIS AREA. TSTM DEVELOPMENT SHOULD STRUGGLE INITIALLY AS EXCEPTIONAL SHEAR OVERWHELMS MODEST INSTABILITY...BUT AS THE DRYLINE ADVANCES FURTHER EAST AND ENCOUNTERS DEEPER MOISTURE...SUPERCELL THREAT WILL INCREASE...PARTICULARLY IF GFS FAVORABLY SHEARED WIND PROFILE IS REALIZED. GREATEST THREAT FOR SVR TSTMS SHOULD BE ALONG AND EAST OF A LINE FROM CHILDRESS TO ASPERMONT....PLEASE SEE SWODY1 FOR FURTHER DETAILS. TSTMS MAY ORGANIZE INTO A SQUALL LINE WHICH SHOULD EXIT THE CWA AFTER MIDNIGHT. INCREASING HEIGHT GRADIENT OVERNIGHT SHOULD ALLOW WINDS ALOFT TO MIX DOWN AND MAINTAIN WINDY CONDITIONS. MIXING WILL KEEP TEMPS MILD DESPITE VERY DRY AIR WORKING IN. .LONG TERM... LONG TERM FOCUS CONTINUES TO BE WITH WIND EVENT ON SATURDAY AS POTENT STORM SYSTEM CRANKS AWAY FROM REGION. PRESSURE GRADIENTS WILL BE VERY TIGHT AT SUNRISE SATURDAY AND WILL SLOWLY WEAKEN THROUGHOUT THE DAY. THUS...HIGH WIND SCENARIO NOT PERFECT FROM A TIMING STANDPOINT BUT PROGGED LOWER LEVEL WINDS WILL STILL MAKE FOR QUITE AN UGLY DAY. LATEST RUNS SUGGEST CONDITIONS WILL BE AT THEIR WORST DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WITH A FEW EXTREME GUSTS AS HIGH AS 60 MPH POSSIBLE. THE WIND DIRECTION OF SW TO W DURING THE MORNING HOURS SHOULD PROMOTE WIDESPREAD BLOWING DUST AS WELL. WINDS PROGGED TO VEER TO THE NORTHWEST AND SLOWLY DIMINISH THROUGH THE MID TO LATE AFTERNOON WHICH SHOULD RESULT IN VISIBILITY IMPROVEMENTS BY THEN. WILL THUS CONTINUE WITH HIGH WIND WATCH FOR THE ENTIRE CWA FOR SATURDAY. COULD ALSO SEE SOME WRAP-AROUND SHOWERS INTO THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS SATURDAY AFTERNOON BUT WILL CONTINUE WITH POP GRIDS JUST BELOW MENTIONABLE THRESHOLDS FOR NOW. MID LEVEL PATTERN BECOMES MUCH MORE BENIGN AFTER CURRENT SYSTEM EXITS BY SATURDAY EVENING. SOUTHERN CONUS WILL BE DOMINATED BY FAST NEARLY ZONAL FLOW AT LEAST THROUGH MID WEEK. THIS SHOULD RESULT IN GENERALLY MILD CONDITIONS WITH BREEZY TO WINDY AFTERNOONS. EXTENDED GUIDANCE IN THESE REGIMES TYPICALLY DONT WARM AFTERNOON TEMPERATURES FAST ENOUGH SO INCREASED MAX TEMP GRIDS FOR MONDAY AND TUESDAY UP SEVERAL DEGREES. ANOTHER COLD FRONT WILL ARRIVE SOMETIME WEDNESDAY TO COOL THINGS BACK OFF FOR THE LATTER PART OF THE WEEK. BOTTOM LINE IS THAT THAT NEXT WEEK LOOKS BREEZY AND DRY...OR OTHERWISE A TYPICAL LATE FEBRUARY WEEK FOR WEST TEXAS. JW && .AVIATION... LOW STRATUS...AROUND 2-3 KFT...WILL MOVE INTO THE AREA THIS MORNING. EXPECT THAT KCDS AND KLBB TERMINALS WILL EXPERIENCE MVFR CONDITIONS BY AROUND 12Z WITH POSSIBLE SHORT-DURATION IFR CONDITIONS. THE MVFR/IFR CONDITIONS WILL PERSIST AT KCDS UNTIL 18-20Z. THE KLBB TERMINAL SHOULD SEE THE LOW LEVEL CLOUD COVER BECOME SCATTERED BY 16Z-17Z. && .FIRE WEATHER... RED FLAG CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING WEST OF A DEVELOPING DRYLINE. THE DRYLINE IS EXPECTED TO BE LOCATED NEAR THE CAPROCK ESCARPMENT BY MIDDAY...AND WILL MOVE EAST ACROSS THE ROLLING PLAINS DURING THE EVENING HOURS. SOME UNCERTAINTY REMAINS REGARDING THE MOVEMENT OF THE DRYLINE AS THE NAM MOVES THE DRYLINE QUICKER EASTWARD THAN THE GFS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE COUNTIES ALONG AND WEST OF THE I-27/US-87 CORRIDOR AS THEY HAVE THE HIGHEST LIKELIHOOD OF MEETING/EXCEEDING RED FLAG CRITERIA. WILL CONTINUE WITH FIRE WEATHER WATCH FOR SOUTHERN HALF OF CWA ON SATURDAY. WIND CRITERIA WILL CERTAINLY BE MET BUT HAVE DOUBTS ABOUT MINIMUM RH LEVELS. INITIALLY WEAK LOW LEVEL COLD AIR ADVECTION WILL BE OFFSET BY STRONG DOWNSLOPE WINDS...BUT WIDESPREAD DUST DEVELOPING EARLY IN THE DAY WILL HELP TO HOLD TEMPERATURES DOWN...THUS AFFECTING MINIMUM RH LEVELS. FAIRLY STRONG LOW LEVEL COLD AIR ADVECTION WILL ENSUE IN THE AFTERNOON AS WINDS VEER. LOOKS AS THOUGH SOUTHWEST SECTIONS OF THE SOUTH PLAINS WILL HAVE BEST CHANCE OF REACHING RED FLAG CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 33 57 24 61 / 10 10 10 10 0 TULIA 70 36 53 23 58 / 10 10 10 10 0 PLAINVIEW 71 37 55 24 61 / 10 10 10 10 0 LEVELLAND 72 36 57 28 62 / 10 10 10 10 0 LUBBOCK 73 39 58 27 63 / 10 10 10 10 0 BROWNFIELD 73 39 59 30 62 / 10 10 10 10 0 CHILDRESS 72 44 57 30 63 / 30 30 10 10 0 SPUR 72 42 60 30 63 / 20 20 10 10 0 ASPERMONT 73 48 62 32 65 / 30 30 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ033>044. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 33/13/33
Hazardous weather outlook, Feb 22, 3:41 PM CST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CST THU FEB 22 2007 TXZ021>044-232145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 341 PM CST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE FRIDAY AND EARLY SATURDAY OVER PORTIONS OF THE ROLLING PLAINS...MAINLY NEAR OR JUST TO THE EAST OF CHILDRESS... PADUCAH...GUTHRIE...AND ASPERMONT. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS. CRITICAL FIRE CONDITIONS ARE POSSIBLE ON THE CAP-ROCK FRIDAY AFTERNOON AND A FIRE WEATHER WATCH IS IN EFFECT. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS ON SATURDAY. HIGH WINDS ARE POSSIBLE FOR ALL AREAS SATURDAY...WITH SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH AND GUSTS AROUND 60 MPH. A HIGH WIND WATCH IS IN EFFECT FOR ALL LOCATIONS ON SATURDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:28 PM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 27 hr |
| Feb 23, 5:15 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 30 min |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.